MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-4-3D
Medical Device Problem Codes Unintended Movement (3026); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report of echelon 10 catheter kickback and resistance with an axium coil.The patient was undergoing aneurysm embolization surgery for treatment of a saccular, unruptured, anterior communicating artery aneurysm.It had a max diameter of 3 mm and a 2 mm neck diameter.The access vessel was the femoral artery with a diameter of 8 mm.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the patient had an anterior communicating artery aneurysm and underwent stent-assisted coil embolization.A dua l-microcatheter technique was used.After both microcatheters were positioned, the coil was first delivered through one echelon-10 microcatheter.During coil delivery, a severe kickback effect occurred, and the microcatheter was withdrawn.After complete deployment of the stent, the coil was delivered through the second microcatheter.During attempted delivery of a qc-2-4-3d coil, the coil could not be advanced into the microcatheter.Despite multiple attempts, advancement remained unsuccessful.The microcatheter was withdrawn, and the procedure was completed.There were no patient symptoms or complications associated with this event.The device and any accessories were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.Additional information received reported that no causes or contributing factors for the event were identified.The model of the second catheter that encountered resistance with the coil was model number: 105-5091-150 (lot number unavailable).It was clarified, there was a device issue with 1 microcatheter and 1 axium coil.Resistance was in the hub.The coil came out of the introducer sheath smoothly.A continuous saline flush was administered and maintained as indicated in the ifu.There was no kink/damage observed to the coil after removal because it was unable to be pushed in.There was no kink/damage observed to the catheter after removal due to the inability to be pushed in.It is unknown if there was any friction or difficulty during delivery or positioning, if the tip of the catheter was under stress, or if the tip of the catheter moved during deployment.Additional information was received.It was clarified that during the procedure, a kickback occurred with the first microcatheter during coil delivery, after which that microcatheter was withdrawn.Subsequently, a dual-system approach was used and a second echelon microcatheter was introduced for coil delivery.During attempted delivery of a qc-2-4-3d coil through the second microcatheter, the coil could not be advanced into the microcatheter.This event occurred after the kickback associated with the first microcatheter.The second echelon microcatheter was not the same catheter that had experienced the kickback.It was reported that the echelon was in position and later removed; however, information regarding whether any kink or damage was observed on the catheter after removal is unknown.Additional information was received reporting that, "the first microcatheter experienced kickback, model: 105-5091-150, lot number: we have communicated with the customer, and the information cannot be obtained.The first microcatheter was charged normally and could not be returned if it had been discarded.For the second catheter, the coil could not be delivered into it.Model: 105-5091-150; lot number: d051952.".
 
Additional Manufacturer Narrative
H3: product analysis equipment used: video inspection system (m-85519), ruler (m-83361), in-house coil (model: qc-2-2-3d-cn lot: s24gm005c) as found condition: the echelon-10 micro catheter and axium device were returned for analysis within a shipping box, within a sealed plastic biohazard pouch, within their opened inner pouches and within their dispenser coils.The axium device was returned further within an introducer sheath.Visual inspection/damage location details: no flash or hub mold were found within the hub.No damages or irregularities were found with the echelon-10 hub, micro catheter body, distal tip, or marker bands.No damage or irregularities were found with the introducer sheath or axium pusher.The axium implant coil was found still attached to the pusher and found damaged within the introducer sheath.Testing/analysis: the echelon-10 total length was measured to be ~155.3cm and the usable length was measured to be ~147.6cm, which is within specification (specification: total (ref) = 155cm; usable = 147cm ± 1.5cm).The echelon-10 micro catheter was flushed, and water was found to exit the tip.An in-house coil was inserted into the echelon-10 catheter hub, through the micro catheter body and out the distal end with no resistance encountered.The axium implant coil was advanced out of the introducer sheath against high resistance.The axium device could not be used for resistance testing due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer report of ¿catheter resistance/at hub¿ and ¿coil res istance/stuck at cath.Hub¿ could not be confirmed; and the event could not be replicated.No damage was found with the echelon-10 micro catheter, and no resistance was found during in-house resistance testing.The customer report of ¿catheter kickback¿ could not be confirmed through device analysis.The likely cause could not be determined.The implant coil was found damaged.It is possible the damage occurred due to advancing against the reported resistance; however, this cannot be confirmed.Customer reported finding no damage to the coil after removal.The axium device is compatible with the echelon-10 micro catheter.Ngod10 2026-06-04.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key25641932
Report Number9617601-2026-04012
Device Sequence Number18561969
Product Code KRD
UDI-Device Identifier00847536037625
UDI-Public(01)00847536037625(17)280306(10)230744222
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-2-4-3D
Device Catalogue NumberQC-2-4-3D
Device Lot Number230744222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2026
Supplement Date Received by Manufacturer06/26/2026
Initial Report FDA Received Date06/26/2026
Supplement Report FDA Received Date06/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age36 YR
Patient SexMale
Patient Weight82 KG